MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G12664
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a lower extremity arteriogram with balloon dilation via the femoral artery, the hub of a performer introducer separated from the device.The patient had a history of arteriosclerosis and occlusive disease of the lower extremities (fontaine stage iv).After the hub separated, the shaft of the device ¿fell¿ into the patient¿s femoral artery and was unable to be removed.The patient was transferred to another hospital for surgical removal of the shaft.The shaft was successfully removed during the ¿second¿ surgical procedure.A photo provided by the customer shows hub separation.The shaft material also appears to have been cut or partially torn.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this event.Additional information has been requested.
 
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 24apr2025.Ipsilateral access was obtained in the femoral artery to target the common femoral artery.The access site was not scarred.The anatomy at the site of sheath placement was not stenosed, tortuous, or calcified; however, the superficial femoral and infrapopliteal arteries were reportedly stenosed and occluded.Another manufacturer¿s wire guide and another manufacturer¿s contrast catheter were used through the sheath, and balloon dilation was performed in the femoral artery during the procedure.Resistance was not encountered during insertion or removal of the sheath or during insertion or removal of any device through the sheath.The dilator was not reinserted prior to sheath removal.The hub was reportedly not used to pull the sheath from the patient; however, the hub separated upon attempted removal of the sheath.Nothing was in the sheath lumen at the time of hub separation.The procedure was reportedly successfully completed.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a lower extremity arteriogram with balloon dilation via the femoral artery, the hub of a performer introducer separated from the device.The patient had a history of arteriosclerosis and occlusive disease of the lower extremities (fontaine stage iv).After the hub separated, the shaft of the device ¿fell¿ into the patient¿s femoral artery and was unable to be removed.The patient was transferred to another hospital for surgical removal of the shaft.The shaft was successfully removed during the ¿second¿ surgical procedure.A photo provided by the customer shows hub separation.The shaft material also appears to have been cut or partially torn.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this event.Additional information was received 24 apr 2025.Ipsilateral access was obtained in the femoral artery to target the common femoral artery.The access site was not scarred.The anatomy at the site of sheath placement was not stenosed, tortuous, or calcified; however, the superficial femoral and infrapopliteal arteries were reportedly stenosed and occluded.Another manufacturer¿s wire guide and another manufacturer¿s contrast catheter were used through the sheath, and balloon dilation was performed in the femoral artery during the procedure.Resistance was not encountered during insertion or removal of the sheath or during insertion or removal of any device through the sheath.The dilator was not reinserted prior to sheath removal.The hub was reportedly not used to pull the sheath from the patient; however, the hub separated upon attempted removal of the sheath.Nothing was in the sheath lumen at the time of hub separation.The procedure was reportedly successfully completed.Investigation evaluation: reviews of the complaint history, device history record (dhr), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.Part of the complaint device was returned to cook for investigation.Only the hub and side-arm were returned.The sheath shaft was not returned, and there were no remnants of shaft material within the hub.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues related to ancillary device compatibility likely contributed to this event.Per the reporter, another manufacturer¿s 5-french catheter was used through the 4-french performer sheath.The 5-french catheter was not returned to cook; therefore, compatibility could not be tested.It is possible that compatibility issues resulted in damage to the sheath, leading to hub separation.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21889758
Report Number1820334-2025-00431
Device Sequence Number8053046
Product Code DYB
UDI-Device Identifier00827002126640
UDI-Public(01)00827002126640(17)271213(10)16382265
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K171999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG12664
Device Catalogue NumberRCFN-4.0-18-MPIS-NT
Device Lot Number16382265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer04/24/2025
08/25/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date04/28/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APR MEDICAL EPT 5F DAV CONTRAST CATHETER.; TERUMO LOACH WIRE GUIDE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexMale